Just recovering from a 2nd attack of pancreatitis. Anyone knows about victoza and pancreatits.I have diabetes 2 as well and high triglycerides.Read that victoza can cause panceatitis but must lose weight and lower blood suger.Please help if you know about this. Thanks
Victoza may increase the risk of pancreatitis. One is at a higher risk for pancreatitis if you have ever had it before, if you have had gallstones, or if you have a history of alcoholism. Let the doctor know immediately if you develop any signs or symptoms of pancreatitis, such as:
* Severe, persistent abdominal pain (stomach pain), sometimes radiating to the back
Victoza (liraglutide) is a prescription medication approved to help control blood sugar -- when used in combination with diet and exercise -- with type 2 diabetes. It is a once-daily, noninsulin, injectable medication.
Victoza is an incretin mimetic. This means that it mimics the actions of incretin hormones in the body. As an incretin mimetic, this medication increases insulin production in response to meals and decreases the amount of glucose (sugar) that the liver produces. Victoza also slows the emptying of food from the stomach and decreases the amount of food that people eat.
Because incretin hormones are more active in response to higher blood sugar levels and are less active in response to low blood sugar, the risk of dangerously low blood sugar (hypoglycemia) is low with Victoza. However, combining it with other diabetes medications to lower blood sugar can increase the risk of hypoglycemia (see Victoza and Blood Sugar).
Victoza is also sometimes classified as a glucagon-like peptide-1 (GLP-1) receptor agonist. This is just a more specific term that describes the particular type of incretin hormone that Victoza mimics.
For more details please speak to the doctor/pharmacist who prescribed the med., hope the info helps? Please be well & safe!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I've been on victoza for a year. At first I lost weight. For 6 months now I just cannot loose weigh?
Posted 25 Mar 2013 • 1 answer
Posted 3 Mar 2014 • 2 answers
Posted 20 Apr 2014 • 1 answer
Posted 1 Dec 2015 • 2 answers
Posted 13 Oct 2016 • 1 answer